MAUDE Adverse Event Report: SHAPE MEMORY MEDICAL INC. IMPEDE-FX EMBOLIZATION PLUG; VASCULAR EMBOLIZATION DEVICE

SHAPE MEMORY MEDICAL INC. IMPEDE-FX EMBOLIZATION PLUG; VASCULAR EMBOLIZATION DEVICE
Model Number IMP-FX-12
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 10/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the lot history record and accompanying lot release report identified no quality issues related to the device performance.A benchtop investigation could not occur because the imp-fx-12 device remains implanted in the patient.Based on the information received thus far, no root cause can definitively be attributed to the device malfunction - failure to fully expand to 12 mm.The device was deployed as intended and the patient is in stable condition and was discharged on (b)(6) 2024 after the 2nd follow-up consultation.The surgeon will continue to observe the patient for approximately 2 months.A supplemental report will be filed should additional information be received from the complainant.Shape memory medical inc.Complaint reference number: (b)(4).
 
Event or Problem Description
On (b)(6) 2024 at (b)(6) hospital, a patient was undergoing a balloon-occluded retrograde transvenous obliteration (brto) procedure and an imp-fx-12 device was placed in the hepatic vein by an internal jugular vein approach.The vascular diameter was from 7 mm to 11 mm and the embolization at the 7mm point was expected and placed without problems.On (b)(6) 2024, the patient's condition was checked with a computed tomography (ct) scan which showed that the placed imp-fx-12 device did not expand to 12 mm and did not fit the vessel.There was space between the vessel and the imp-fx-12 device.No migrations and health damage to the patient were reported on (b)(6) 2024.Another follow-up with the patient was conducted on (b)(6) 2024 and it was found that the target area had not fully embolized.The patient was discharged with no health damage and in stable condition.The surgeon will continue to observe the patient for approximately 2 months.

Brand Name
IMPEDE-FX EMBOLIZATION PLUG
Common Device Name
VASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
SHAPE MEMORY MEDICAL INC.
1321 ridder park drive
suite 10
san jose CA 95131
Manufacturer (Section G)
SHAPE MEMORY MEDICAL INC.
1321 ridder park drive
suite 10
san jose CA 95131
Manufacturer Contact
meghan reu
1321 ridder park drive
suite 10
san jose, CA 95131
4086495175
MDR Report Key20780545
Report Number3013353964-2024-00010
Device Sequence Number5005664
Product Code KRD
UDI-Device Identifier00810041650054
UDI-Public00810041650054
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K182390
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Model NumberIMP-FX-12
Device Lot NumberF23032201U
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2024
Initial Report FDA Received Date11/26/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown